I have just completed 48 weeks of triple therapy. ( I had HCV for 10 yrs at phaze 1) I do not drink, have not for five yrs. I do not use drugs, never have.
Anyway. I was a physically fit guy before treatment, (6' 225lbs 11% body fat) lifted weights for years and never used steroids. I have last about 35 lbs while on treatment. Now after treatment it seams like it would take yrs to accomplish what was undone in 48 wks. I lost a lot of muscle mass during treatment and because of a terrible lack of appetite I would force myself to eat high calorie fatty meals at night just to have energy in the morning. So not only did I lose mascle mass but even gained fat. I am interested in trying anabolic steroids for the first time in my life to try and build myself up again, get energy back as well as the level of confidence that I had in my appearance before. Since I have been undetectable since wk 8 bloodworm, would it be safe to use low dose testosterone and decanoate to get back into shape? I don't plan on doing anymore than two cycles of one shot of each a week. Could injectable testosterone affect viral load after treatment? could it make me relapse or am I overreacting? I want to think about my health but I also want to move on with my life since I kinda put it on hold for ten yrs. CAN I DO STEROIDS AND NOT WORRY ABOUT RELAPSE???
I don"t think anyone can answer that question. There is no study data to back it up either way, good or bad.
You still don't know if you are cured. 6 month & 1 year tests will tell.
Personally I wouldn't take the risk, would be greatful I beat the virus and move on.
Just drink some muscle shakes and get back lifting. You will eventually get back to where you were, or at least close to it. May take a few years but at least you don't take a chance with being cured of HCV
They kinda answer my question but Im looking for a more in depth answer regarding timing. Whether it is safe at this point since some Drs have said it is generally safe during treatment. I want to know if it is particularly different post treatment or if the risk factors are the same.
hi, i had same problem, got answer from qualified hepatologist
answer it is very much increasing possibility of relapsing if steroids used soon after triple therapy
Anabolic steroids in required volumes lower natural immunity
A.S. very much increasing blood cells production
and they ares still toxic as all synthetic drugs are.
I am staying away from these guys probably forever :)
i can relate! i have MS, and cirrhosis from hep c. i am also svr. eradicating the virus has helped my ms sx. so i took it as a second chance to work out. my muscles are growing again. my natural blood testosterone is back in the low normal range(245). the exercise has improved my depression level and the side effects of lifting has me looking better and feeling better. i am 63
Hi you just completed a grueling 48 wks of treatment, you are now going into recovery, it takes time, steroids are riddled with there own side effects on their own including liver damage. You best bet is to slowly get back into exercising, building your endurance, getting your wind back and eating a great diet, Your immune system is all out of whack and takes time to rebalance don't take anything that's going to jeopardize this process. You still have a way to go before you get your SVR report...this is what you fought so hard for its the coveted prize we all want. Just be patient with yourself ,let your liver regenerate, let yourself heal and you may be pleasantly surprised on how good you feel as you move forward.
AS may exert a profound adverse effect on the liver. This is particularly true for orally administered AS. The parenterally administered AS seem to have less serious effects on the liver. Testosterone cypionate, testosterone enanthate and other injectable anabolic steroids seem to have little adverse effects on the liver. However, lesions of the liver have been reported after parenteral nortestosterone administration, and also occasionally after injection of testosterone esters. The influence of AS on liver function has been studied extensively. The majority of the studies involve hospitalized patients who are treated for prolonged periods for various diseases, such as anemia, renal insufficiency, impotence, and dysfunction of the pituitary gland. In clinical trials, treatment with anabolic steroids resulted in a decreased hepatic excretory function. In addition, intra hepatic cholestasis, reflected by itch and jaundice, and hepatic peliosis were observed. Hepatic peliosis is a hemorrhagic cystic degeneration of the liver, which may lead to fibrosis and portal hypertension. Rupture of a cyst may lead to fatal bleeding.
Benign (adenoma's) and malign tumors (hepatocellular carcinoma) have been reported. There are rather strong indications that tumors of the liver are caused when the anabolic steroids contain a 17-alpha-alkyl group. Usually, the tumors are benign adenoma's, that reverse after stopping with steroid administration. However, there are some indications that administration of anabolic steroids in athletes may lead to hepatic carcinoma. Often these abnormalities remain asymptomatic, since peliosis hepatis and liver tumors do not always result in abnormalities in the blood variables that are generally used to measure liver function.
AS use is often associated with an increase in plasma activity of liver enzymes such as aspartate aminotransferase (AST), alanine aminotransferase (ALT), alkaline phosphatase (AP), lactate dehydrogenase (LDH), and gamma glutamyl transpeptidase (GGT). These enzymes are present in hepatocytes in relatively high concentrations, and an increase in plasma levels of these enzymes reflect hepatocellular damage or at least increased permeability of the hepatocellular membrane.
In longitudinal studies of athletes treated with anabolic steroids, contradictory results were obtained on the plasma activity of liver enzymes (AST, AST, LDH, GGT, AP). In some studies, enzymes were increased, whereas in others no changes were found. When increases were found, the values were moderately increased and normalized within weeks after abstinence. There are some suggestions that the occurrence of hepatic enzyme leakage, is partly determined by the pre-treatment condition of the liver. Therefore, individuals with abnormal liver function appear to be at risk.
I have been bodybuilding all my adult life and could barely make it up the stairs to get to the gym floor during my successful 48 weeks of treatment a couple of years ago. After a while the muscle came back (without the cramps that preceded the treatment). If I can build muscle with cirrhosis you will too...At this point in time (prior to hopefully becoming 6 months undetectable) it would be self-defeating for you to engage in anabolics. You can make that decision in 6 months time...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.